Going cray

Anastasia - posted on 11/07/2013 ( 7 moms have responded )

8

0

1

My 5 yr. old son was diagnosed with epilepsy this past summer and I have been going crazy since.

He was placed on Trileptal but the insurance pays for Oxcarbzepine and since they continued to raise the dosage my son for the past 2.5 weeks has been in trouble with his behavior at home and in school. (we have begun to lower the dosage)

At the beginning of school he was perfect then suddenly 2.5 weeks ago he went crazy throwing things, hitting, screaming, falling on the floor, slapping himself, charging others, name calling, whaling uncontrollably, and snapping out of the blue without an obvious triggers. He says he can’t control himself! Does anyone know of a medication for partial complex that does not cause such extreme behavior?

7 Comments

View replies by

Anastasia - posted on 11/08/2013

8

0

1

Thanks for the link....I am going to keep on the doctor to change this medication!

Anastasia - posted on 11/08/2013

8

0

1

Rachel,

Thanks for taking time out to share your thoughts! My son is only 5 and his understanding of his body is not developed enough to realize what problems he is having; I would guess he must be having some that he is unable to recognize or express. Knowing that adults have issues with the medication leads me to believe that there may be more problems at hand.
The nurse reaffirmed her opinion that these problems with his behavior are his own problems and that the medication has nothing to do with them. She suggested lowering the dose and then finding a behavior modifying medication to add to the mix. I am so frustrated with his nurse and her comments about a trial and error period, behavior problems are not caused by or enhanced by this medication, stick with this medication just lower the dose….. that I want to walk away from the doctor. I am going to take your advice and move quickly at changing the meds. until we find the right one. I will just have to cut the nurse out of the picture and go straight to the doctor!

Rachel - posted on 11/07/2013

7

0

2

hi i my self was on trileptal for about a year and a half and had many issues with it i have also been on very many medications for bipolar and other things so different mood stabilizers anti depressants and antiphycotics you need to get a change in medications as soon as you can because it does take a long time to find a balance in medications to figure out what works and what doesn't but the quicker you realize something isn't working the quicker you should be to try something else. also have a good control plan might help in these times for now for times when he gets out of hand have a good set up plan of what to do and how to divert the situation and try and turn it healthy again just as a back up plan i also used to take things like depakote which I'm pretty sure in high dosage is a medication to treat epilepsy so i hope i was in some way helpful good luck and keep pushing on because hes going to need it and keep strong because you will need your strength as well not only for him but you as well

♫ Shawnn ♪♫♫ - posted on 11/07/2013

13,258

21

2015

We've been through several meds. The key to meds is that you KEEP LOOKING until one works. You don't continue to use one that is not working.

It will take up to 2 weeks or so for each change to become fully absorbed into the body, you if something isn't immediately working, you do need to give it a chance, but if, after 2-3 weeks there are no changes, or symptoms are getting worse, you need to push for another change.

It can take years to fully regulate medications.

Anastasia - posted on 11/07/2013

8

0

1

Thank you so much for your response. The Nurse said that this medication does not have these types of side effects...really.....does not present that way to me..
what did they move your husband to?

♫ Shawnn ♪♫♫ - posted on 11/07/2013

13,258

21

2015

He needs to have his meds switched. If your insurance doesn't want to pay, have the physician contact them. It usually works fine. Trileptal has SERIOUS side effects. My husband was on it, and we had to have him taken off because of the uncontrollable side effects. Your son probably can't control himself.

You need to keep after physicians and your insurance until they meet the needs of your son. Best of luck

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms